MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ELBOW COMPONENT REPLACEMENT SET BUSHING AND PINS; PROSTHESIS, ELBOW

ZIMMER BIOMET, INC. ELBOW COMPONENT REPLACEMENT SET BUSHING AND PINS; PROSTHESIS, ELBOW
Model Number 32-8106-00-12
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 06/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: interchangeable humeral assembly 32810502504 65604166.Customer has indicated that the product will not be returned to zimmer biomet for investigation, as the device was requested but not returned by the hospital.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001822565-2023-01610.
 
Event or Problem Description
It was reported that the patient was revised due to bushing wear on the implant causing metal-on-metal erosion.No additional patient consequences were reported.Attempts to obtain additional information have been made; however, no more is available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.D6a: initial implant date: unknown date in 2013.The reported event was unable to be confirmed due to limited information received from the reporter.No product was returned, or pictures provided; visual and dimensional evaluations could not be performed.No medical records provided.Review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.A definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that approximately 10 years post implantation of the bushings, the patient was revised due to bushing wear.This was the patient's third revision due to bushing wear.No delay reported for this revision.Attempts for additional information were made and none was available.

Brand Name
ELBOW COMPONENT REPLACEMENT SET BUSHING AND PINS
Common Device Name
PROSTHESIS, ELBOW
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key17165178
Report Number0001822565-2023-01609
Device Sequence Number14895840
Product Code JDC
UDI-Device Identifier00889024639799
UDI-Public(01)00889024639799(17)300205(10)65347057
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K181307
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number32-8106-00-12
Device Catalogue Number32810600012
Device Lot Number65347057
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/01/2023
Supplement Date Received by Manufacturer11/13/2023
Initial Report FDA Received Date06/20/2023
Supplement Report FDA Received Date11/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age69 YR
Patient SexMale